Thursday, June 28, 2012
So, as we all know, anti-depressants have many unique and interesting side-effects. Those side effects vary from person to person and even with dosage.
One of the side-effects I have with SSRIs is vivid dreams. Extremely vivid dreams. Typically, the dreams will ramp up when I have a dosage change, and then taper off. No big deal.
Well, back in February, we dropped the dosage of Zoloft I was taking. Just by 50mg–no big deal, I thought. Except, the vivid dreams started, and still haven’t stopped. And for me, vivid dreams can be… tiring. So sometimes I’ll wake up tired.
There is actually a bigger problem with this, in that, for me, being tired is a depression trigger. I know that I need 7 to 8 hours of sleep a night, and if I get less than that–especially for several days in a row–I get depressed.
Knowing this, however, is a good thing. I don’t screw around with my sleep schedule, and have a regular routine I follow to help me sleep well. And when I started a bout of depression in the spring, I recognized I was over-tired, and a couple nights of taking Tylenol PM and sound sleep put things to rights. But that’s not a long-term solution, so the happy doctor and I have been trying to figure out what’s going on.
Yesterday, I got a blood test to check my thyroid. Results came back: perfectly normal. (Which I already suspected, since I have absolutely no other symptoms of thyroid dysfunction.)
So I’m in a bit of a catch-22: I’m tired, so that puts me on the edge of a bout of depression, but it’s possible that the anti-depressants are contributing to the exhaustion. I don’t want to go back up, because up is the max dosage, but there is no guarantee that that going back down will change anything.